MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-20
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that initially, a marksman microcatheter was used to deliver a pipeline flex with shield technology (ped2-425-20) stent, but stent delivery was difficult, resistance was encountered in the middle of the catheter (stuck/locked up, resistance) and the stent did not open properly.Repeated attempts were unsuccessful.The surgeon suspected a product defect, so it was withdrawn and replaced with a phenom microcatheter and a ped2-425-25 stent to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, internal carotid artery c7 segment aneurysm with a max diameter of 4 mm and a 3.25 mm neck diameter.The landing zone arterial diameter was 4.4 mm distally and 2.96 mm proximally.It was noted the patient's vessel tortuosity was normal.The angiographic result post procedure was reported as normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter and pushwire were not damaged.
 
Additional Manufacturer Narrative
Continuation of d10: unknown marksman catheter, product id: unk-nv-marksman (lot: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the causes of the resistance, stent failure to open, stent damage/defect, and catheter damage/defect were not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.Difficulty was encountered during delivery, and the pipeline was unable to open and was therefore not implanted at the intended location.There was no device jumping or catheter tip movement during deployment.The section of the pipeline that did not open was the tip.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline, such as resheathing or using a wire, catheter, or balloon.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.The catheter was not returned.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared stretched, with the ptfe shrink tubing still intact.The braid's distal end was not opened and frayed.The proximal end of the braid was found open and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was confirmed as the braid's distal end was not opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was normal, and the braid was not positioned in the vessel bend, which eliminates these factors as potential causes.The braid can become damaged due to resheathing more than twice, over-manipulation, deployment techniques, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer report of "resistance during delivery" was confirmed, as the pipeline flex shield was returned damaged.From the damage seen on the braid (fraying) and hypotube (stretching), suggests that a high force was applied.It appears that these damages may have occurred when the customer attempted to deliver the pipeline flex shield through the catheter, encountering resistance.However, the cause of the resistance could not be determined.Possible causes of the resistance include vessel tortuosity and a lack of continuous flush during the procedure.The customer reported that the vessel tortuosity was normal and a continuous flush was used, which eliminates them as potential causes.The cause of the resistance could not be determined.Since the catheter was not returned, any contribution of it to the resistance issue could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23839264
Report Number2029214-2025-02657
Device Sequence Number15834407
Product Code OUT
UDI-Device Identifier00763000284459
UDI-Public(01)00763000284459(17)280716(10)D052279
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-20
Device Catalogue NumberPED2-425-20
Device Lot NumberD052279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer12/18/2025
02/06/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown